Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 40, NWS San Angelo, TX

August 30, 20118 counties in Texas

NWS San Angelo, TX issued this red flag warning at Aug 30, 2011, 11:19 AM CDT for 8 counties in Texas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2011, 11:19 AM CDT (16:19 UTC)
Expired
Aug 30, 2011, 9:00 PM CDT
In force
10 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-403 J/kg
Mixed-layer LCL
2309 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS84 KSJT 301619
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1119 AM CDT TUE AUG 30 2011

TXZ049-054-098-099-113-114-127-128-310200-
/O.NEW.KSJT.FW.W.0040.110830T1619Z-110831T0200Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
1119 AM CDT TUE AUG 30 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...
  THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN.

* WIND: 20 FOOT SOUTH WINDS OF 18 TO 20 MPH...WITH GUSTS TO 25 MPH. 

* HUMIDITY: 13 TO 18 PERCENT.

* IMPACTS: STRONG WINDS...DRY VEGETATION AND LOW RELATIVE
  HUMIDITIES WILL BE VERY FAVORABLE FOR THE DEVELOPMENT OF
  DANGEROUS WIND DRIVEN WILDFIRES.

* TIMING: THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Aug 30, 5:58 AM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Aug 30, 5:58 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
558 AM CDT TUE AUG 30 2011

.DISCUSSION...
/SEE AVIATION DISCUSSION BELOW/

&&

.AVIATION...
GUSTY SOUTH WINDS WILL BE THE MAJOR AVIATION CONCERN TODAY. SAN
ANGELO AND DYESS RADAR INDICATED A 40 KT LLJ AT 11Z. LLJ WILL
QUICKLY WEAKEN THIS MORNING...HOWEVER GUSTS TO 26 AND 28 KTS
RESPECTIVELY ARE EXPECTED AT KABI AND KSJT BY MID MORNING AS
HEATING MIXES STRONGER WINDS ALOFT TO THE SURFACE.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT TUE AUG 30 2011/

SHORT TERM...
STRONGER LEE TROUGH AND WINDS TODAY. MAIN EFFECT WILL BE TO ELEVATE
FIRE WEATHER DANGER. SOME MID LEVEL CLOUDS INDICATED OVER THE
PANHANDLE AND RED RIVER THIS MORNING. THIS MOISTURE WILL MOVE SOUTH
WITH WEAK NORTHERLY FLOW ALOFT...BUT AS THE MOISTURE IS HIGHER AND
THINNER THAN MONDAY...DO NOT EXPECT ANY SHOWERS OR THUNDERSTORM
DEVELOPMENT. 850 MB TEMPERATURES ARE ONE HALF TO 1 DEGREE C LESS
THAN MONDAY...SO WENT A DEGREE OR TWO DEGREES F LESS ON THE SURFACE.

LONG TERM...
MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL PATTERN FOR THE
EXTENDED FORECAST...BUT GIVEN THAT SOME OF IT DEPENDS ON THE TRACK
OF A POSSIBLE TROPICAL SYSTEM...CONFIDENCE STILL REMAINS FAIRLY
LOW. MODELS SUGGEST THAT SOME SORT OF TROPICAL DISTURBANCE WILL
DEVELOP ACROSS THE WESTERN GULF OF MEXICO LATE IN THE WEEK...BUT
THEN DEVIATE ON WHERE IT MAY END UP. MOST OF THE MODELS SUGGEST
THAT THE SYSTEM WILL REMAIN WELL EAST OF WEST CENTRAL
TEXAS...KEEPING THE BULK OF ANY RAIN AWAY FROM THE AREA.

HOWEVER...THE UPPER LEVEL HIGH PRESSURE THAT HAS BEEN THE DOMINANT
FEATURE ALL SUMMER LONG IS FORECASTED TO WEAKEN...WHICH MAY ALLOW
FOR AT LEAST THE POSSIBILITY OF SOME ISOLATED CONVECTION ACROSS
THE AREA FOR FRIDAY AND SATURDAY. WILL BE TOUGH THOUGH...AS
SUBSIDENCE ON THE WEST SIDE OF THE SYSTEM WILL BE A FACTOR AS
WELL. WITH THE PRESENCE OF A LITTLE MORE AFTERNOON CLOUD
COVER...TEMPERATURES SHOULD COOL A FEW DEGREES...BUT WILL LIKELY
REMAIN ABOVE NORMAL.

MODELS CONTINUE TO SHOW THAT A HEALTHY COLD FRONT WILL DROP
THROUGH WEST CENTRAL TEXAS...PERHAPS AS EARLY AS SUNDAY. IF A
TROPICAL SYSTEM CAN DEVELOP...FRONTAL PASSAGE MAY BE SPED UP
SLIGHTLY AS THE NORTHEAST WINDS ON THE WEST SIDE OF THE
CIRCULATION PROVIDE A BOOST TO FRONTAL SPEED. TEMPERATURES BEHIND
THE FRONT DO LOOK COOLER...AND WILL CONTINUE THE TREND OF DROPPING
TEMPERATURES BACK DOWN TOWARDS NORMAL.

FIRE WEATHER...
STRONGER SOUTH 20 FOOT WINDS OF 14 TO 17 MPH WILL ELEVATE FIRE
DANGER TO NEAR CRITICAL LEVELS ACROSS THE BIG COUNTRY AND CONCHO
VALLEY THIS AFTERNOON. THIS... AS TEMPERATURES RISE TO 103 TO 106
DEGREES AND RELATIVE HUMIDITIES FALL TO 13 TO 18 PERCENT. WITH
HISTORIC DRY CONDITIONS AND EXTREMELY DRY FUELS...THE POTENTIAL
EXISTS FOR GRASS FIRES TO QUICKLY GO OUT OF CONTROL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	103  78 101  75  98 /  10   0   0  10  10
SAN ANGELO 	105  75 102  73  97 /  10   0   0  10  10
JUNCTION 	103  73 100  73  95 /   0   0   0  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/04
Hazardous weather outlook, Aug 30, 4:12 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 AM CDT TUE AUG 30 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-310915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
412 AM CDT TUE AUG 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE BIG
COUNTRY AND CONCHO VALLEY THIS AFTERNOON...DUE TO A COMBINATION
OF STRONG GUSTY SOUTH WINDS...DRY AIR...AND HOT TEMPERATURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.